MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMORAL/TIBIAL ROD THUMB SCREW; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US RIGIDFIX FEMORAL/TIBIAL ROD THUMB SCREW; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 213600
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).D4, g1, h4: the lot number was unknown; therefore, the expiration date, manufacturing site name and device manufacture date were unknown.E3: reporter is a j&j employee.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).It was reported by the affiliate in italy that there was rupture of the rigidfix femoral/tibial rod thumb screw into the rigidfix femoral btb guide frame n/s device while in use together.There was no procedure nor patient involvement reported.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the product was returned to mitek for evaluation.Mitek then conducted visual of the device received.Visually, the device appears worn indicating device was heavily used due to it had a lot of marks of wear.The screw was broken.Therefore, this complaint can be confirmed.Given that no lot number was provided, a manufacturing record evaluation (mre) review cannot be performed.If the lot number becomes available, the mre review will be performed.Since this is a reusable device, this failure has possibly occurred after using it in this manner for many procedures.This failure can be attributed to the repeated use of the device causing normal wear and tear.However, it cannot be conclusively affirmed.As per ifu: end of useful instrument life is generally determined by wear or damage from handling or surgical use.Inspect instruments between uses to verify proper functioning.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to monitor additional complaint information for potential safety signals through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
RIGIDFIX FEMORAL/TIBIAL ROD THUMB SCREW
Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key16756014
Report Number1221934-2023-01677
Device Sequence Number3429557
Product Code LXH
UDI-Device Identifier10886705002634
UDI-Public10886705002634
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number213600
Device Catalogue Number213600
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer06/08/2023
06/16/2023
Initial Report FDA Received Date04/17/2023
Supplement Report FDA Received Date06/09/2023
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown